Tennessee, 2006

Damaging Winds in Tennessee, August 14, 2006

August 14, 2006 · NWS OHX · 4 events in 3 counties and zones

4 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Aug 14, 2:09 PM CST, 1 hour 21 minutes earlier.

Area forecast discussion, Aug 14, 2:09 PM CST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
309 PM CDT MON AUG 14 2006

.SHORT TERM...ISOLATED THUNDERSTORMS WERE RUMBLING ACROSS MIDDLE
TENNESSEE BY MID AFTERNOON. TEMPERATURES RANGED FROM THE MID 80S
ALONG THE CUMBERLAND PLATEAU TO THE LOWER AND MIDDLE 90S
ELSEWHERE.

STILL EXPECT A COLD FRONT TO SWEEP SOUTHEASTWARD ACROSS OUR
FORECAST AREA TONIGHT AND EARLY TUESDAY. AT 2PM, THE FRONT STRETCHED
FROM NORTHEASTERN INDIANA TO SOUTHEASTERN MISSOURI. THUNDERSTORMS
WHERE IGNITING JUST AHEAD OF THE FRONTAL BOUNDARY.

A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS WILL LINGER OVER
SOUTHERN MIDDLE TENNESSEE TOMORROW AFTERNOON. HOWEVER, AN EXTENDED
PERIOD OF DRY WEATHER IS EXPECTED FROM TUESDAY NIGHT THROUGH
FRIDAY, AS OUR WEATHER ONCE AGAIN COMES UNDER THE INFLUENCE OF
HIGH PRESSURE. NIGHTTIME TEMPERATURES WILL SLIP TO MORE
COMFORTABLE LEVELS TUESDAY AND WEDNESDAY NIGHT, WITH LOWS IN THE
LOWER AND MID 60S EACH NIGHT.

.LONG TERM...FOR NEXT WEEKEND, MIDDLE TENNESSEE WILL RETURN TO A
TYPICAL SUMMERTIME WEATHER PATTERN WITH A CHANCE OF MAINLY
AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. DAYTIME HIGHS ARE
FORECAST TO BE AROUND 90 IN MOST LOCATIONS WITH LOWS AT NIGHT
BETWEEN 65 AND 70.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    73  86  64  88 /  60  40  10  10
CLARKSVILLE  71  87  61  87 /  60  30  10  10
CROSSVILLE   67  79  62  84 /  60  60  10  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

19/19
Hazardous weather outlook, Aug 14, 4:30 AM CST, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT MON AUG 14 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-151030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT MON AUG 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL APPROACH MIDDLE TENNESSEE TODAY. A LINE OF
THUNDERSTORMS MAY FORM IN NORTHWEST MIDDLE TENNESSEE LATE THIS
AFTERNOON. THE STORMS WILL MOVE EAST THIS EVENING. THERE IS A SLIGHT
CHANCE OF SEVERE THUNDERSTORMS NEAR THE KENTUCKY BORDER. DAMAGING
WINDS AND HEAVY RAINFALL IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER COLD FRONT IS EXPECTED TO MOVE INTO MIDDLE TENNESSEE NEXT
WEEKEND. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

04

The radar

The Nashville radar (KOHX), 113 km away, was scanning. The volume nearest the first event began at 21:27 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Clay

When
August 14, 3:30 PM CST
Where
Clay County, East Portion
Measured
50 kt (58 mph) estimated gust
Reported by
NEWSPAPER
Coordinates
36.567, -85.367

Trees were down on McCormick Ridge Rd.

Thunderstorm Wind, Montgomery

When
August 14, 8:00 PM CST
Where
Montgomery County, 2 mi S of Clarksville
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
36.500, -87.350

Trees were blown down on Martha's Chapel Rd.

Thunderstorm Wind, Montgomery

When
August 14, 8:00 PM CST
Where
Montgomery County, 1 mi NW of Clarksville
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
36.550, -87.367

Trees were blown down on Peachers Mill Rd.

Thunderstorm Wind, Davidson

When
August 14, 9:57 PM CST
Where
Davidson County, Nashville
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
36.133, -86.833

Trees and power lines were down, especally in the western part of the city.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532016, 5532013, 5532014, 5532015.